Alert archive / Ohio / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 57, NWS Cleveland, OH

June 3, 2010Knox County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 3, 2010, 4:00 PM EDT for Knox County, Ohio. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2010, 4:00 PM EDT (20:00 UTC)
Expired
Jun 3, 2010, 4:45 PM EDT
In force
45 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

County Knox County, OH

The radar

The Cleveland radar (KCLE), 133 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 4:12 PM EDTTSTM WND DMG8 S Mount Vernon, OHA FEW TREES AND POWER LINES DOWN NEAR BRANDON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2010-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1078 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2010-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1078 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
624 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

128 
WUUS51 KCLE 032000
SVRCLE
OHC083-032045-
/O.NEW.KCLE.SV.W.0057.100603T2000Z-100603T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
400 PM EDT THU JUN 3 2010

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN KNOX COUNTY IN NORTH CENTRAL OHIO

* UNTIL 445 PM EDT

* AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
  SOUTHEAST OF MOUNT VERNON...AND WAS MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
RURAL EASTERN KNOX COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.

&&

PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4023 8227 4024 8248 4026 8249 4026 8256
      4027 8261 4043 8253 4044 8217 4023 8218
      4023 8219 4022 8225
TIME...MOT...LOC 2000Z 273DEG 34KT 4034 8241

$$

LAPLANTE
2 follow-up statements
108 
WWUS51 KCLE 032028
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
428 PM EDT THU JUN 3 2010

OHC083-032045-
/O.CON.KCLE.SV.W.0057.000000T0000Z-100603T2045Z/
KNOX OH-
428 PM EDT THU JUN 3 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHERN KNOX COUNTY...

AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR MARTINSBURG...OR 10 MILES SOUTHEAST OF MOUNT VERNON...MOVING
EAST AT 35 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...RURAL
SOUTHEASTERN KNOX COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 4023 8227 4024 8248 4026 8249 4026 8256
      4027 8261 4043 8253 4044 8217 4023 8218
      4023 8219 4022 8225
TIME...MOT...LOC 2027Z 276DEG 28KT 4028 8231

$$
MITCHELL
799 
WWUS51 KCLE 032049
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
449 PM EDT THU JUN 3 2010

OHC083-032059-
/O.EXP.KCLE.SV.W.0057.000000T0000Z-100603T2045Z/
KNOX OH-
449 PM EDT THU JUN 3 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN KNOX COUNTY EXPIRED
AT 445 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4023 8227 4024 8248 4026 8249 4026 8256
      4027 8261 4043 8253 4044 8217 4023 8218
      4023 8219 4022 8225
TIME...MOT...LOC 2028Z 276DEG 28KT 4028 8230

$$
MITCHELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:39 PM EDT, 21 minutes earlier.

Area forecast discussion, Jun 3, 3:39 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
339 PM EDT THU JUN 3 2010

.SYNOPSIS...
A WEAK COLD FRONT OVER NORTHWEST OHIO WILL DRIFT SOUTHEAST TONIGHT
AND THEN STALL ACROSS CENTRAL OHIO FRIDAY. LOW PRESSURE WILL MOVE
EAST ACROSS THE GREAT LAKES SATURDAY LIFTING THE THE FRONT
NORTHEAST OF THE AREA AS A WARM FRONT. SATURDAY THE LOW WILL MOVE
TO NEW ENGLAND.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
LOW PRESSURE IS NORTH ON THE NORTH SHORE OF LAKE ERIE NORTH OF
CLEVELAND. A TROF...WHICH LOOKS A LOT LIKE A COLD FRONT...EXTENDS
SOUTHWEST FROM THE LOW ACROSS THE ISLANDS TO NEAR INDIANAPOLIS.
MEANWHILE A WEAK LEFTOVER STATIONARY BOUNDARY EXTENDS EAST WEST
ACROSS CENTRAL OHIO. THUNDERSTORMS ARE CURRENTLY DEVELOPING ALONG
THIS DIFFUSE BOUNDARY FROM IL ACROSS INDIANA INTO CENTRAL OHIO.
FOLLOWING THE HRRR MODEL EXPECTING THE LINE OF STORMS IN CANADA
DOES NOT FILL IN TOWARDS NWRN OHIO. ALTHOUGH THE CURRENT MOTION OF
THE STORMS COULD END UP CLIPPING NWRN PA. TO THE SOUTH EXPECT THE
SHOWERS AND THUNDERSTORMS TO CONTINUE TO DEVELOP AND EXTEND INTO
THE SOUTHERN AND SOUTHEASTERN PORTION OF THE AREA THROUGH THE
EVENING. THE AIRMASS WILL BECOME MORE STABLE THROUGH THE MID/LATE
EVENING AS THE TROF MOVES SOUTHEAST THROUGH THE AREA AND DIURNAL
FORCING WEAKENS. WILL HAVE CHANCE POPS NORTH CENTRAL AND NORTHWEST
AND LIKELY ELSEWHERE...MAINLY THROUGH THE EVENING. GUIDANCE LOWS OK.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/...
FRIDAY MORNING WEAK HIGH PRESSURE WILL MOVE EAST ACROSS THE LOWER
LAKES. STILL THINKING WE WILL HAVE A MIX OF CLOUDS AND SUN AT BEST
THROUGH THE MORNING BUT EXPECT MOSTLY DRY CONDITIONS. FRIDAY
AFTERNOON HOWEVER...LOW PRESSURE WILL APPROACH THE GREAT LAKES
FROM THE WEST. THIS WILL SET UP WEAK OVERRUNNING ACROSS THE
STATIONARY FRONT TO OUR SOUTH THAT WILL TURN WARM AND BEGIN
DRIFTING NORTH DURING THE DAY. NAM AND GFS SHOW GOOD LIFT REACHING
INTO THE AREA AND CONTINUING THRU MUCH OF THE NIGHT AS THE LOW
MOVES JUST NORTH OF LAKE ERIE. SATURDAY MORNING THE LOW WILL BE
NEAR BUFFALO WITH A PERIOD OF DRIER AIR MOVING INTO THE AREA FROM
THE NORTHWEST. THINKING THE WILL SEE A PERIOD OF DRYING FROM THE
NORTHWEST SO WILL ONLY HAVE CHANCE POPS NORTH. WILL CONTINUE WITH
LIKELY POPS SOUTH WITH A STATIONARY FRONT LIKELY STALLED ACROSS
CENTRAL OHIO. THE FRONT REMAINS IN PLACE SATURDAY NIGHT WITH
WAVES OF ENERGY MOVING EAST ALONG THE BOUNDARY SO WILL CONTINUE
LIKELY POPS. SUNDAY GFS SHOWS SOME DRYING MOVING IN FROM THE
NORTHWEST BUT STILL THE AIRMASS REMAINS FAIRLY MOIST...SO WILL
JUST HAVE CHANCE POPS.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
MODELS CONTINUE TO BE IN REASONABLE AGREEMENT MOVING HIGH PRESSURE
SOUTHEAST ACROSS THE EASTERN GREAT LAKES MONDAY AND OFF THE MID
ATLANTIC COAST MONDAY NIGHT.  MODELS DIVERGE ON WEDNESDAY AS A WEAK
SYSTEM MOVES ACROSS THE AREA ON WEDNESDAY.  GFS HAS LOW MOVING
ACROSS OHIO....WHILE THE ECMWF HAS THE LOW MUCH FURTHER NORTH.  FOR
NOW CONTINUED TO LEAVE CHC POPS FOR WEDNESDAY.   THURSDAY BOTH MODEL
CONTINUE WITH A COAST LOW OFF THE MID ATLANTIC COAST...BIG
DIFFERENCE IS GFS HAS SECONDARY LOW OVER CENTRAL LAKES...WHILE ECMWF
HAS HIGH PRESSURE BUILDING OVER THE AREA.  FOR THIS FORECAST USED
THE ECMWF SOLUTION.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
CURRENTLY LOW PRESSURE SYSTEM OVER WESTERN BASIN OF LAKE ERIE WITH
A COLD FRONT STRETCHING ACROSS NW OH...CENTRAL IN AND IL INTO
NORTHERN MISSOURI. EXPECT SCATTERED SHOWERS AND TSRA TO DEVELOP
THIS AFTERNOON/EVENING. AREA OF GREATEST INSTABILITY SOUTH OF
FRONT FROM CENTRAL OH INTO NRN MISSOURI WITH CAPES OF 1500 TO 2000
J/KG. EXPECT MORE SHOWERY ACTIVITY ACROSS FORECAST AREA BUT WILL
SEE SOME TSRA.

OVERNIGHT LOW MOVES EAST WITH FRONT PUSHING SOUTH OF THE AREA.
EXPECT WIDESPREAD MVFR CIG/VIS WITH AREAS OF IFR DEVELOPING
OVERNIGHT...IMPROVING TO VFR/MVFR BY LATE FRIDAY MORNING.

.OUTLOOK...ANOTHER CHANCE OF NON VFR FRIDAY NIGHT...SATURDAY AND
SUNDAY AS A SERIES OF LOW PRESSURE SYSTEMS MOVE ACROSS THE LOWER
GREAT LAKES/OHIO VALLEY.

&&

.MARINE...
ACTIVE WEATHER PATTERN WILL CONTINUE. WITH THE LATEST WAVE OF LOW
PRESSURE RIDING ALONG THE FRONT...THE FRONT IS EXPECTED TO PUSH
SOUTH OF THE LAKE THIS EVENING. HIGH PRESSURE WILL SLIDE EAST
ACROSS THE GREAT LAKES TONIGHT INTO FRIDAY. WARM FRONT WILL LIFT
NORTH FRIDAY WITH THE LOW TRACKING ACROSS THE GREAT LAKES AND THE
COLD FRONT ACROSS LAKE ERIE ON SATURDAY. THERE IS SOME WIND WITH
THIS SYSTEM FRIDAY NIGHT INTO SATURDAY WITH SOUTHWEST FLOW TURNING
WEST-NORTHWEST. A SMALL CRAFT ADVISORY MAY BE NEEDED. ROUNDS OF
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND. HIGH
PRESSURE MOVES OVERHEAD MONDAY/TUESDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...DJB
AVIATION...DJB
MARINE...OUDEMAN
Hazardous weather outlook, Jun 3, 4:49 AM EDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
449 AM EDT THU JUN 3 2010

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-040900-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
449 AM EDT THU JUN 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND
EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 8:58 PM EDTSevere Thunderstorm WarningCLEHolmes32 min
Jun 2, 8:59 PM EDTAreal Flood AdvisoryCLEHolmes, Knox3 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.